Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Question about treatment for nausea


  • Please log in to reply
3 replies to this topic

#1 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 08 May 2009 - 06:59 AM

Hi There,

My gastroenterologist has been working with me on some stomach issues and nausea. I thought that it was just GERD, but he said that was incorrect. He has asked me to stop taking Plaquenil for a whole month to see if that is the cause. I am following his request, BUT not confident that Plaquenil could suddenly make me nauseous! I have been on it for years. I have just started Methotrexate injections, but that is not the cause of my daily nausea.

We have no rheumatologists here in my area...they all have recently moved away so my Gastro has taken over my medical care until we get a new rheumatologist in town.

He had me do a round of labs (CBC, SED rate, and bunch of others) to see if there were any obvious reasons for this, but none that stood out. As a follow up he had me do ANOTHER ANA, SCL-70, Ferritin and a few others I have not heard of.

Has anyone experienced this? Does anyone here have random days of nausea where you can't imagine eating until absolutely necessary? If so, what have you tried that works? I can't take prescription since it puts me right to sleep. <_<

Thanks for your help!
Hugs~
erin
*WestCoast*

********

#2 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 08 May 2009 - 07:05 AM

Hi Erin,

I'm very sorry you're having nausea. How did they rule out methotrexate? It's biggest side effect is usually nausea and the addition of folate supplements is often used to subdue the side effects.

I'm not a doctor or a pharmacist or even a folate supplement salesperson :blink: , but methotrexate would be very tops on my list of suspects.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#3 WestCoast1

WestCoast1

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 08 May 2009 - 07:27 AM

Hey Shelley~

Two thumbs up on the folate! :) I take that as well, and I think that it really helps. The nausea started before I began the Methotrexate...so we ruled that out. I do agree that it is much worse the day after my injection, but still the same as it was prior to starting the meds almost every day after that.

It could be just one of those things that come and go. I will certainly let you know if we find a cause and I will keep hoping for a resolution.

More hugs,
erin
*WestCoast*

********

#4 ozzy69

ozzy69

    Silver Member

  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 08 May 2009 - 07:39 AM

Hi Erin,

I do have times when I get nausea. It happened before I was on the Methotrexate. The Methotrexate did make it worse. I took the pills. I heard the injection are not as bad. When I mentioned the nausea to my rheumatologist last year, she just stated it could be part of the Sclero or GERD.

I was taken off the Methotrexate yesterday at my appointment. I had been on it about 12 weeks. She decided that it was not working for me.

Hugs,
Nina